Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 10, NWS Tucson, AZ

April 16, 2008

NWS Tucson, AZ issued this wind advisory at Apr 16, 2008, 1:09 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 1:09 PM MST (20:09 UTC)
Expired
Apr 16, 2008, 8:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 162009
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
109 PM MST WED APR 16 2008

AZZ019-030-035-170300-
/O.NEW.KTWC.WI.Y.0010.080416T2009Z-080417T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
109 PM MST WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH
NORTHERN ARIZONA IS RESPONSIBLE FOR STRONG AND GUSTY WINDS
DEVELOPING ACROSS PORTIONS OF SOUTHEAST ARIZONA. AS OF 1 PM MST
OBSERVATIONS FROM ACROSS THE AREA INDICATE THAT WIDESPREAD WIND
ADVISORY CONDITIONS ARE OCCURRING OVER COCHISE AND GRAHAM
COUNTIES. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING THROUGH 8 PM
MST. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
1 follow-up statement
000 
WWUS75 KTWC 170246
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
746 PM MST WED APR 16 2008

AZZ019-030-035-170400-
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-080417T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
746 PM MST WED APR 16 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

IT WAS A WINDY AFTERNOON ACROSS THE AREA THIS AFTERNOON WITH
SUSTAINED WINDS ABOVE 30 MPH AND GUSTS ABOVE 40 MPH. THESE WINDS
HAVE BEGUN TO DIMINISH SINCE SUNSET AND WILL CONTINUE TO DECREASE THE
REMAINDER OF THE EVENING. THUS...THE WIND ADVISORY WILL EXPIRE AT
8 PM MST.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:38 AM MST, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 16, 8:38 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
838 AM MST WED APR 16 2008

.SYNOPSIS...A STRONG LOW PUSHING THROUGH WESTERN STATES JUST TO OUR
NORTH WILL BRING GUSTY WINDS TO THE AREA ONCE AGAIN TODAY AS WELL AS
COOLER TEMPERATURES. A BRIEF WARMUP TO END THE WEEK WILL BE FOLLOWED
BY MORE WINDS OVER THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW CURRENTLY
MOVING INTO NORTHWESTERN ARIZONA. THIS SYSTEM IS EXPECTED TO MOVE
INTO UTAH AND NORTHERN ARIZONA BY LATE THIS AFTERNOON AND INTO NEW
MEXICO BY EARLY THURSDAY MORNING. WINDS WILL BE THE MAIN CONCERN
WITH THIS SYSTEM...ALONG WITH FIRE WEATHER ISSUES. DETAILS REGARDING
THE RED FLAG WARNING THAT WAS ISSUED EARLIER THIS MORNING CAN BE
SEEN BELOW IN THE FIRE WEATHER SECTION.

WINDS WILL BE IN THE BREEZY TO WINDY CATEGORY THIS AFTERNOON AS THE
SYSTEM MAKES ITS WAY INTO ARIZONA. THIS MORNINGS KTWC 12Z SOUNDING
SHOWED 20 KNOTS RIGHT OFF THE SURFACE AND 30-35 KNOTS ABOVE 6500
FEET OR SO. MOS NUMBERS SHOW AN AVERAGE OF 26 KNOTS (30 MPH) FOR
DOUGLAS THIS AFTERNOON WHICH JUST BARELY MEETS WIND ADVISORY
CRITERIA. WILL MONITOR OBSERVATIONS FOR ANOTHER FEW HOURS AND IF IT
LOOKS LIKE A WIND ADVISORY MAY BE NEEDED FOR EASTERN ZONES THEN WILL
ISSUE AT THAT TIME.

WITH THE TROUGH COMING IN TODAY HIGH TEMPS WILL BE SEVERAL DEGREES
COOLER THAN YESTERDAY. TEMPS ARE A BIT WARMER THAN VALUES IN THE
GRIDS FOR THE CURRENT TIME...SO WILL MAKE SOME TWEAKS AND UPDATE THE
PFMTWC (POINT FORECAST MATRIX).

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM PUSHING THROUGH
WESTERN STATES WILL BRING STRONG WINDS AND COOLER TEMPERATURES
TODAY. WHILE THESE COOLER TEMPERATURES WILL AID SOMEWHAT IN
OVERNIGHT RELATIVE HUMIDITY RECOVERIES...DAYTIME MINIMUM RELATIVE
HUMIDITY VALUES WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE.  RED FLAG
CONDITIONS ARE EXPECTED ONCE AGAIN TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA...THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE
148.

&&

.AVIATION...MOSTLY CLEAR SKIES WITH SOME CIRROFORM CLOUDINESS ABOVE
20K FT AGL. WEST TO SOUTHWEST WINDS WILL INCREASE ONCE AGAIN LATER
THIS MORNING AND INTO THE AFTERNOON WITH SPEEDS 15-25 KTS WITH GUSTS
TO 35 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...A FEW PATCHES OF MID AND HIGH CLOUD HERE AND
THERE. SECONDARY IMPULSE HAS SPUN UP AS IT PUSHES DOWN TOWARD
NORTHERN ARIZONA THIS MORNING. TRAJECTORY WILL PULL IT THROUGH EAST
CENTRAL ARIZONA LATER TODAY AND INTO NEW MEXICO TONIGHT. LOWER
ATMOSPHERE HAS GENERALLY MANAGED TO DECOUPLE WITH WINDS DOWN MOST
PLACES EARLY THIS MORNING. THAT WILL CHANGE LATER THIS MORNING WITH
WINDS PICKING UP AGAIN TO WINDY LEVELS. EASTERN AREAS WILL BE THE
GUSTIEST...BUT PROBABLY STILL GENERALLY BELOW WIND ADVISORY LEVELS.
EVEN WITH A SLIGHTLY DEEPER TRAJECTORY THE ONCOMING SYSTEM WILL NOT
MANAGE MUCH MOISTURE THIS FAR SOUTH...SO DRY CONDITIONS AND WINDS
WILL ONCE AGAIN CAUSE FIRE WEATHER CONCERNS WITH A RED FLAG WARNING
DESCRIBED IN THE FIRE WEATHER SECTION BELOW.

SHORTWAVE RIDGE LATE THURSDAY AND FRIDAY WITH A QUICK REBOUND IN
TEMPERATURES BEFORE A STRONGER AND BROADER MEAN TROUGH POSITION IS
REINFORCED ACROSS WESTERN STATES OVER THE WEEKEND INTO EARLY NEXT
WEEK. AS IS TYPICAL FOR APRIL NO ENERGY OR MOISTURE THIS FAR
SOUTH...BUT MORE GUSTY WINDS AND TEMPERATURES KNOCKED BACK TO NEAR
CLIMO LEVELS TO START THE NEW WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR
     EASTERN FIRE WEATHER ZONE 148 AND ALL OF ZONE 146.

MOLLERE

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 16, 4:45 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
445 AM MST WED APR 16 2008

AZZ019-030-035-170300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
445 AM MST WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN
STATES WILL RESULT IN YET ANOTHER WINDY DAY ACROSS SOUTHEAST
ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT
15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON...ESPECIALLY
ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. A VERY DRY AIRMASS
REMAINS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO
DIP INTO THE SINGLE DIGITS ONCE AGAIN TODAY. THE COMBINATION OF
THE STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH
TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN
EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:45 AM MSTRed Flag WarningTWC15 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.